levothyroxine problems

levothyroxine problems

Here are my latest test results. I am in uk and nearly 3 months after tt. I can honestly say I have never felt worse. I have been left high and dry as there is a waiting list for endo (18 weeks) and I am on levo at a dosage of 75 mcg. My lastest results are as below. I feel as if I have hit a wall this past few weeks and the stomach pain in the mornings is so bad. I have stomach lesions and take lansaprazole 30 mg. I cant even get to see my own gp as there are never any appointments free. Does this dosage seem ok to you? (levo). How can I get it increased? I feel so alone with this now as once the graves disease is "treated" the doctors are done with you. I have seriously considered self-medicating but I am going into the unknown. any words of wisdom as I cant bear feeling this way.

6 Replies

  • I am sorry you have had your thyroid gland whipped out but no-one has prepared you for the aftermath of ill-health which can occur. I know an Admin had T3 added to her T4 and she's felt much better for that addition. If you are getting no-where you have to look after yourself. Sometimes it takes longer than 3 months to feel well but if they wont try to improve your condition and only take the TSH result into account some of us have no choice but it's not ideal.

    I am going to give you a link of a similar case and the person took her case to the Scottish Parliament:


    Many of us have stomach problems due to low stomach acid (I am not saying you have it unless you have an endoscopy). I myself take Betaine/Pepsin tablets with each meal particularly protein and it has been very helpful. When the doctor gave me medication I was in more pain than ever. I didn't have lesions so don't know if it would be suitable for you.


    Some also find Apple Cider Vinegar (raw) (diluted either in water or juice) helpful.


  • Thank you for a great post. Very interesting reading

  • Ariadne, Your TSH is low, FT4 is in the top 75% of range but FT3 4 is low in range. This indicates you aren't converting T4 to T3 well. Increasing Levothyroxine may help raise FT4 and FT3 a little but I think the addition of 10mcg Liothyronine (T3) would be more beneficial. Thyroidless patients don't always do well on Levothyroxine only.

    Some GPs aren't able to prescribe Liothyronine without an endo recommendation.

    Make sure you take Lansaprozale 4 hours away from Levothyroxine.

  • Thank you clutter. I thought I would have seen an endo after my tt but have been told there is a waiting list of at least 18 weeks which makes me feel even more miserable. Do you think the dosage of levo is right? I feel zonked out at the minute. I always wait 4 hours to take my other meds.

  • Ariadne, Based on your FT4 result it is. There is room for an increase without overmedicating you and it may be worth asking your GP for an increase in Levothyroxine if Liothyronine can't be prescribed. TSH should be ignored. Your set point can take months to recover after being hyperthyroid, years if you have Graves.

    You should also ask your GP to test ferritin, vitamin D, B12 and folate. Low levels/deficiency can cause musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms. Low levels are common in thyroid patients and optimal levels can make a vast difference to wellbeing.

  • Thank you, my hands are so stiff as I type. I will try and speak to my gp asap.

You may also like...